MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a lower extremity intervention, a flexor high-flex ansel guiding sheath separated.Access was obtained in the groin for a contralateral approach.An unknown balloon and wire guide were utilized through the sheath during the procedure.The patient's anatomy, including the access site, was reported to be calcified and scarred.Resistance was reported during insertion of the device; however the procedure was completed with the complaint device.Upon removal of the sheath from the patient's body, the sheath began to tear.The dilator and unknown wire guide were in the lumen of the sheath prior to removal.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 22jan2019.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection were conducted during the investigation.The visual inspection of the complaint device biomatter was present along the device.The sheath was separated approximately from the proximal hub.The inner coil was exposed and had become elongated.Dimensional analysis of the sheath confirmed that the device had been manufactured within the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed lot 8923673 recorded no nonconformances.No other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided and the results of the investigation, a definitive cause could not be established appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8267121
Report Number1820334-2019-00172
Device Sequence Number2082307
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)210601(10)8923673
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number8923673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/15/2019
03/20/2020
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/12/2019
03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1